Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 178, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 2, 2002, 2:51 PM CDT for Logan County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2002, 2:51 PM CDT (19:51 UTC)
- Expired
- Jul 2, 2002, 3:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Logan County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WUUS53 KLMK 021951 SVRSDF KYC141-022015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 251 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 315 PM CDT * AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OLMSTEAD...OR ABOUT 34 MILES SOUTHWEST OF BOWLING GREEN...DRIFTING SOUTH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN LOGAN COUNTY AROUND 300 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3674 8713 3662 8697 3667 8676 3677 8676 STUREY/DEWALD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:45 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 2, 1:45 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT TUE JUL 2 2002 WV LOOP SHOWS DRIER AIR ACROSS SRN IL AND SW IN. LOW PRES TROF ACROSS TX/OK BECOMING A BIT MORE AMPLIFIED ATTM. UPPER RIDGE WILL BECOME A BIT MORE AMPLIFIED ALSO OVER THE NEXT COUPLE DAYS. AXIS OF DRIER AIR IS SHIFTING WITH THE SHARPENING OF THE SRN TROF, SO THAT TRAJECTORY BRINGS DRIER AIR INTO SRN IN/WRN KY TODAY. MEANWHILE, SCATTERED CLOUDS FROM EARLIER CONVECTION HAVE DIMINISHED ACROSS OHIO AND WRN WV EARLY THIS MORNING. MODELS STILL PROG VORT TO WRAP AROUND UPPER HIGH AND SPILL INTO MIDDLE APPALACHIA REGION INCLUDING ERN KY THIS AFTN AND EVE. HIGH TEMPS ON MON WERE MOSTLY IN THE LOWER 90S WITH MID 90S IN METRO LOU AND WRN KY. WILL FCST SIMILAR TEMPS TODAY, SINCE MODEL SOUNDINGS SHOW LITTLE CHANGE IN LOW LEVEL TEMPS, AND MOST MOS TEMP GUIDANCE AGREES. HIGHS FROM 92 TO 96 COMBINED WITH DEWPOINTS IN THE LOWER 70S WILL CREATE HEAT INDICES FROM 100 TO 105. WILL ISSUE SPS TO HIT ON THE MARGINALLY DANGEROUS INDICES. IN TERMS OF PRECIP TODAY, WILL GO WITH 20 POPS FOR THE WEST AND 30 POPS FOR THE EAST, GIVEN LOCATION OF DRIER AIR TO THE NORTHWEST AND VORT TO THE EAST, FOR THIS AFTN. WILL NOT MAKE ANY CHANGES TO WED FCST. FOR THE 4TH OF JUL, WITH PROXIMITY TO WEAK FRONT, AND ABUNDANT LOW LEVEL MOISTURE, WILL NEED TO ADD CHANCE PRECIP ACROSS THE FA. NO OTHER SIGNIFICANT CHANGES EXPECTED TO THE EXTDD FCST. .SDF...NONE. JB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:32 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine | 28 min |
| Jul 2, 4:03 PM CDT | Flash Flood Warning | LMK | Clark | 117 min |
| Jul 2, 4:07 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 53 min |
| Jul 2, 5:34 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.